Skip to main content

Research Repository

Advanced Search

A note on perturbation formulae for the surface-wave speed due to perturbations in material properties

A note on perturbation formulae for the surface-wave speed due to perturbations in material properties Thumbnail


Abstract

In a recent paper by Tanuma and Man, a two-term asymptotic formula was derived for the speed of surface waves propagating in an anisotropic elastic half-space whose elastic moduli differ only slightly from those for a (base) isotropic elastic material. This formula disagrees with that derived by Delsanto and Clark in an earlier paper using a different method. In this short note, we use a simple procedure to derive another two-term asymptotic formula for the surface-wave speed. Our formula takes the same compact form even if the base material is generally anisotropic. We show that when an error in the work of Delsanto and Clark is corrected, the three different methods do give equivalent results.

Citation

(2007). A note on perturbation formulae for the surface-wave speed due to perturbations in material properties. Journal of Elasticity, 187 - 192. https://doi.org/10.1007/s10659-007-9130-4

Acceptance Date Jun 29, 2007
Publication Date Sep 1, 2007
Journal Journal of Elasticity
Print ISSN 0374-3535
Publisher Springer Verlag
Pages 187 - 192
DOI https://doi.org/10.1007/s10659-007-9130-4
Keywords surface waves; stroh formulation; surface-wave speed; 74J15
Publisher URL https://doi.org/10.1007/s10659-007-9130-4

Files




Downloadable Citations